Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


May I Stop PEP (2 days early)
Nov 21, 2009

I'm on my fourth week of PEP it makes me sick to my stomach Combivir and Keletra no one is sure if PEP will work or not. I am a Muslim and my somewhat Islamic Christmas is coming up before my last 3 doses are up. If this stuff would have worked is there any evidence that it aborts infection after day 26? I would ask my infectious disease specialist but she thinks my HIV transmission chance is negligible as is already but then why is she putting me on the drugs. Anyway she's cold and I don't like so if it's just the same to you I would prefer to ask you as you are a physician with first hand experience.

Response from Dr. Frascino

Hi,

If PEP is indicated, a full course would be 28 days. Would 26 days of PEP be effective in your case? No one really can say.

You did not provide the details of your potential HIV exposure. Consequently, I cannot evaluate your level of HIV-acquisition risk. If indeed your HIV risk is negligible, PEP should not have been recommended and therefore stopping it early would not be a problem. On the other hand, if PEP really was warranted, a full 28-day course would be recommended.

Why are you seeing a physician who is "cold" and whom you don't like or apparently trust? Why not switch to one whom you trust and with whom you can work closely?

Whatever you decide (the ultimate decision whether or not to take any medication always rests with you), good luck.

Dr. Bob



Previous
POst PEP Antibody Test And Acute Symtoms
Next
Experimenting with Masturbation (CAN YOU GIVE YOURSELF HIV/AIDS, 2009) (PILLOW POUNDING, PILLOW HUMPING, 2009)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement